Please explain the Diflucan thing to me again

Discussion in 'Fibromyalgia Main Forum' started by mariac2000, Nov 4, 2002.

  1. mariac2000

    mariac2000 New Member

    OB/GYN putme on it to see if it would help FM symptoms. I take 1 tab every 3 days and I have 1 left. Everytime I take one I have the poops and stomach cramps real bad. I hear this means somehow that it is working. The only thing is I have no relief from my symptoms. Any ideas?

    Maria
  2. mariac2000

    mariac2000 New Member

    OB/GYN putme on it to see if it would help FM symptoms. I take 1 tab every 3 days and I have 1 left. Everytime I take one I have the poops and stomach cramps real bad. I hear this means somehow that it is working. The only thing is I have no relief from my symptoms. Any ideas?

    Maria
  3. karen2002

    karen2002 New Member


    Fluconazole (Diflucan™) is a synthetic antifungal agent which can be used for the treatment of a variety of Candida albicans infections.
    Vomiting, diarrhea, abdominal pain and skin rashes are the most common side effects. These are not usually severe, and only occasionally is it necessary to stop the medication because of these side effects.

    Candida Infections can occur many places, Maria. I have a systemic infection, mouth, gut, reproductive tract. When my four children were small, I infected them with thrush (candida) because it was present on my nipples. When that much candida is present, the amount of toxins released into your body high. The toxins are said to produce malaise and fatigue --I beleive your physician is trying to kill these off in hopes of improving these symptoms you experience.
    Karen
    I also think it will take a bit of time to see if there is improvement. The die off could make you feel more ill, or not noticeably better. It will take a while for your body to cleanse the toxins.[This Message was Edited on 11/04/2002]
  4. rge

    rge New Member

    The side effects ar more than likely due to the fluoride

    Ron
  5. mariac2000

    mariac2000 New Member

    and if the fact that I am sick means that it's working should I ask for more because I only have 1 more.

    Thanks
  6. AnnetteP

    AnnetteP New Member

    I would definately ask for more Difflucan, or even Sporanox would be better. Whichever you do, be sure to take something for your liver. I used 500-600 mgs/day of N-aceytl-cysteine (on over the counter supplement) while I took 200 mgs/day of Sporanox for about 6 months. I just had a liver test and my liver is in the perfect range.

    You might want to do a search, in the library here, as well as on a search engine like google, on the word "candida." An overgrowth has been linked to many chronic conditions including CFS and FM. You should find information on diet and additional supplements you might do well to take, such as a probiotic (to replace the good bacteria) and l-glutamine (to repair your mucosal lining). There are also several books on Candida, my favorite being, "Candida Related Complex."

    Hope this helps,
    Annette
  7. karen55

    karen55 New Member

    My sister was treated this year with Diflucan for systemic yeast. She's had many medical problems and food allergies for a while and she found a Dr. in another city from where she lives who ordered a lot of tests that are not the norm, and discovered and diagnosed her with things she had been telling other doctors she had for years, one of which was the systemic yeast. She had chronic bladder/bowel/stomach/digestive problems, and yeast was the culprit in most. The Diflucan really helped her, although she was incredibly sick while she was taking it, which was for 6 weeks daily.